MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 6/60/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 6/60/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 357315
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 balloon catheter was selected to treat a calcified lesion in the medial sfa.During inflation the balloon ruptured.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has burst longitudinal over a length of about 47 mm.Microscopic inspection of the balloon showed several deep scratches in close vicinity of the tear.It seems likely that the tear in the balloon was caused by a hard, sharpedged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause is most likely related to the patients anatomy.

Brand Name
PASSEO-35 6/60/130
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9082637
Report Number1028232-2019-04083
Device Sequence Number2802668
Product Code DQY
UDI-Device Identifier07640119558448
UDI-Public07640119558448
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number357315
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06191732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1